Format

Send to

Choose Destination
Rev Med Inst Mex Seguro Soc. 2015 Jan-Feb;53(1):98-101.

[Thrombotic vasculopathy probably associated with cocaine contaminated with levamisole: report of 2 cases].

[Article in Spanish; Abstract available in Spanish from the publisher]

Author information

1
División de Dermatología, Hospital General "Dr. Manuel Gea González", Secretaría de Salud, Distrito Federal, México. abrilbrug@hotmail.com.

Abstract

in English, Spanish

The vasculities are complex diseases. Their cutaneous manifestations are very important and often mirror several pathologies. Cocaine use has been related to both, vasculitis and thrombotic vasculopathy and pseudovasculitis. A new syndrome has been described in association with its adulteration with levamisole. It can be very serious, leading patients to death. This is relevant as levamisole-adultered cocaine seems to be increasingly offered to consumers. Our goal is to report the first two cases in Mexico, which faces an important raise in cocaine use, emphasizing that a high suspicion based on certain characteristics allows for early recognition and adequate treatment.

KEYWORDS:

Cocaine; Levamisole; Neutropenia; Thrombotic vasculopathy; Vasculitis

PMID:
25680649
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center